Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2016, 12:03 PM EDT for Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 12:03 PM EDT (16:03 UTC)
- Expired
- Aug 4, 2016, 12:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS82 KMLB 041603
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1203 PM EDT THU AUG 4 2016
FLZ054-059-041645-
ST. LUCIE FL-INDIAN RIVER FL-
1203 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 1245 PM EDT...
AT 1203 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAINT LUCIE AIRPORT...OR 7 MILES SOUTHWEST OF INDRIO...MOVING
NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.
LAT...LON 2737 8037 2739 8057 2782 8055 2774 8035
2770 8033
TIME...MOT...LOC 1603Z 187DEG 7KT 2746 8046
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:05 AM EDT, 58 minutes earlier.
Area forecast discussion, Aug 4, 11:05 AM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1105 AM EDT THU AUG 4 2016 .DISCUSSION...Radar/satellite imagery reveals numerous remnant convective boundaries from earlier convection over/approaching CWA...along with rapid cumulus development during past hour. 12Z soundings from XMR/TBW confirm very moist atmosphere throughout the column...with precipitable water above 2 inches and low LCL's...in agreement with earlier model progs. Expect significant upward trend of convective coverage late morning through mid afternoon with slow motion toward the N/NE. Pattern suggests greatest precip coverage in some time for CWA...including coastal counties/beaches. With areal average QPF not likely to be high...some areas should receive short-duration, beneficial rain totals today. With deep moisture and weak winds throughout the vertical profile, and relatively warm mid level temperatures...threat for isolated severe storms expected to remain very low. && .AVIATION...Increasing chance for MVFR/temporary IFR in TSRA all TAF sites through the afternoon...with greatest chance across inland sites 19-22Z. Several periods of TSRA likely for many terminals through 24Z. && .MARINE...S/SW flow near 10 knots will become SE 10-15 kt nearshore this afternoon. Flow will be temporarily and locally disrupted by offshore-moving, scattered showers/storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 75 89 76 / 60 30 60 40 MCO 91 75 90 76 / 60 30 60 30 MLB 89 75 90 77 / 60 20 40 30 VRB 89 75 90 75 / 60 20 40 20 LEE 91 75 90 77 / 60 30 60 40 SFB 91 76 90 76 / 60 30 60 40 ORL 91 75 90 77 / 60 30 60 30 FPR 89 75 90 74 / 60 20 30 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Short Term/Long Term...Spratt Impact weather/Radar....Johnson
Hazardous weather outlook, Aug 4, 8:30 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 830 AM EDT THU AUG 4 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 830 AM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ABUNDANT MOISTURE COMBINED WITH LIGHT OFFSHORE FLOW WILL ENHANCE THE COVERAGE OF AFTERNOON SHOWER AND THUNDERSTORMS STORMS OVER EAST CENTRAL FLORIDA THIS AFTERNOON. LIGHTNING STORMS ARE EXPECTED TO INITIALIZE ALONG THE COAST SOUTH OF CAPE CANAVERAL BEFORE SPREADING SLOWLY WEST AND NORTH THROUGH THE DAY. THE HIGHEST COVERAGE IS EXPECTED OVER INLAND AREAS FROM OSCEOLA COUNTY NORTHWARD TO VOLUSIA COUNTY WHERE THE HIGHEST MOISTURE AND GREATEST BOUNDARY INTERACTIONS ARE EXPECTED TO OCCUR LATER THIS AFTERNOON. GIVEN THE INCREASED OFFSHORE STEERING FLOW...A FEW STORMS ARE EXPECTED TO PUSH BACK TOWARD THE COAST LATER TODAY. TODAYS STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCH DOWNPOURS IN A SHORT 60 TO 90 MINUTE PERIOD, OCCASIONAL TO FREQUENT CLOUD- TO-GROUND LIGHTNING, AND WIND GUSTS UP TO 40 MPH. .RIP CURRENT IMPACT... A LINGERING EASTERLY SWELL WILL LEAD TO A MODERATE RISK FOR RIP CURRENTS...MAINLY ALONG THE BEACHES OF VOLUSIA AND BREVARD COUNTIES. IF HEADED TO THE COAST, CHECK WITH LOCAL BEACH PATROL BEFORE ENTERING THE WATER AND ONLY SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... STEERING FLOW OUT OF THE SOUTHWEST WILL INCREASE THE THREAT FOR OFFSHORE MOVING THUNDERSTORMS TODAY. INITIAL DEVELOPMENT OF LIGHTNING STORMS CAPABLE OF PRODUCING GUSTY WINDS IS EXPECTED ALONG THE SPACE AND TREASURE COASTS AS THE EAST COAST SEA BREEZE DEVELOPS LATE THIS MORNING AND EARLY THIS AFTERNOON. STORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34 KNOTS ARE POSSIBLE OVER INLAND LAKES AND RIVERS THIS AFTERNOON AND EVENING...SOME OF WHICH COULD PUSH BACK TOWARD THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ABUNDANT MOISTURE WILL LEAD TO AN INCREASE IN COVERAGE OF SHOWERS AND LIGHTNING STORMS THROUGH THE WEEKEND. OFFSHORE STEERING FLOW WILL ALLOW SOME OF THE STORMS TO PUSH OFF THE MAINLAND AND OVER THE INTRACOASTAL AND NEARSHORE WATERS OF EAST CENTRAL FLORIDA. FREQUENT LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS WILL BE THE MAIN HAZARDS IN ANY STRONGER STORMS WHICH DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. ULRICH/JOHNSON
In the hours before
Special weather statement, Aug 4, 12:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1203 PM EDT THU AUG 4 2016
FLZ054-059-041645-
ST. LUCIE FL-INDIAN RIVER FL-
1203 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 1245 PM EDT...
AT 1203 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAINT LUCIE AIRPORT...OR 7 MILES SOUTHWEST OF INDRIO...MOVING
NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.
LAT...LON 2737 8037 2739 8057 2782 8055 2774 8035
2770 8033
TIME...MOT...LOC 1603Z 187DEG 7KT 2746 8046
JOHNSONThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Aug 4, 1:15 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| Aug 4, 1:39 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Aug 4, 2:15 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Aug 4, 2:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 4, 3:08 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Aug 4, 3:11 PM EDT | Special Marine Warning | MLB | 64 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.